Drought, Clay
- When
- September 13, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.754, -88.490 (the zone’s center; the record gives no point)
Severe drought conditions developed across much of southeast Illinois during September 2007. While precipitation levels were below normal for much of the year, the combination of extended precipitation deficits and unseasonably hot conditions in August and much of September started to impact crop health.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Severe drought conditions developed across much of southeast Illinois during September 2007. While precipitation levels were below normal for much of the year, the combination of extended precipitation deficits and unseasonably hot conditions in August and much of September started to impact crop health. The severe drought conditions extended into October 2007.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Sep 12, 10:42 PM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1142 PM CDT WED SEP 12 2007 .DISCUSSION... ISSUED 853 PM CDT WED SEP 12 2007 NEARLY ZONAL FLOW AT H5 IS HELPING TO USHER THE SURFACE HIGH PRESSURE ACROSS THE GREAT LAKES TONIGHT. THE RIDGE AXIS EXTENDS SOUTHEAST TOWARD CENTRAL ILLINOIS...PROVIDING CALM WINDS MOST EVERYWHERE IN THE CWA. DEWPOINTS WERE IN THE MID TO UPPER 30S THIS AFTERNOON AT PEAK HEATING...BUT HAVE SINCE REBOUNDED INTO THE LOW TO MID 40S. GUIDANCE APPEARS TO BE GOING TOO WARM WITH LOWS TONIGHT...PERHAPS NOT TAKING INTO ACCOUNT THE QUALITY OF RADIATIONAL COOLING THAT OCCURS ON THE SECOND NIGHT OF THE HIGH. I TRIMMED LOWS BACK A FEW DEGREES TO THE LOW TO MID 40S...WITH THE WARMER TEMPS IN THE WESTERN ZONES...WHERE SOME AC AND LIGHT SOUTHERLY WINDS MAY CREEP IN BY MORNING. OTHERWISE...EVERYTHING ELSE IS ON TRACK. UPDATED ZONES WILL BE OUT SHORTLY. SHIMON && .AVIATION... ISSUED 1142 PM CDT WED SEP 12 2007...FOR THE 06Z TAFS CLEAR SKIES AND LIGHT SOUTH WINDS WILL PREVAIL THROUGH THE NEXT 24 HOURS. A FEW HIGH CIRRUS CLOUDS MAY DRIFT ACROSS THE CWA ON THURSDAY EVENING...AS THE WAA RETURN FLOW BEGINS TO PROVIDE SOME UPPER LEVEL MOISTURE. NO REAL CONCERNS FOR AVIATION PURPOSES THROUGH 06Z TOMORROW NIGHT. SHIMON && .PREV DISCUSSION... ISSUED 153 PM CDT WED SEP 12 2007 SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... WITH RIDGE OVERHEAD...DEW POINTS GENERALLY IN THE UPPER 30S...AND CLEAR SKIES...ALMOST PERFECT RADIATIONAL COOLING CONDITIONS IN PLACE TONIGHT. TEMPERATURES SHOULD FALL ONCE AGAIN INTO THE 40S WITH THE COOLEST READINGS IN THE EAST. RECORD LOWS FOR TONIGHT ARE IN THE 30S SO WE LIKELY WONT THREATEN THOSE LEVELS. 12Z NCEP MODELS ARE CONSISTENT WITH BRINGING IN THE NEXT COLD FRONT ON FRIDAY WITH AN INITIAL SHORT WAVE. ALTHOUGH MOISTURE SHOULD BE QUITE LIMITED...THERE SHOULD BE ENOUGH AROUND THURSDAY NIGHT TO BRING IN SOME CLOUDS AND POSSIBLY EVEN A SLIGHT CHANCE OF SHOWERS IN THE NORTHWEST PORTION OF THE FORECAST AREA. THIS SHOULD LEAD TO WARMER LOWS THAN TONIGHTS. LONG TERM...FRIDAY THROUGH WEDNESDAY... BIGGEST DIFFERENCE IN 12Z NCEP/ECMWF MODELS OVER THE PAST FEW RUNS HAS BEEN THE AMOUNT OF ENERGY THAT LAGS BEHIND THE INITIAL SHORTWAVE ASSOCIATED WITH FRIDAYS FRONTAL PASSAGE. THE WRF HAS BEEN CONSISTENT IN KEEPING A SIGNIFICANT AMOUNT OF ENERGY BACK PRODUCING ENOUGH FORCING FOR AN AREA OF ISENTROPIC LIFT PRODUCED PRECIPITATION WELL INTO THE SURFACE RIDGE ON FRIDAY NIGHT. THE GFS/ECMWF/UKMET HAVE BEEN CONSISTENT IN KEEPING THE BULK OF ENERGY WITH THE INITIAL WAVE AND KEEPING ANY PRECIP THAT MAY OCCUR NEAR THE FRONT DURING THE DAY FRIDAY. WILL CONTINUE TO LEAN ON THE GFS SOLUTION WITH A CLEARING TREND LATE FRIDAY AND LIMIT PRECIP CHANCES TO DURING THE DAY. IF CLEARING DOES OCCUR AND RIDGE BUILDS IN...THE MERCURY COULD DROP INTO THE 30S NORTHEAST OF I-74 SATURDAY MORNING. GFS 850 MB TEMPS ARE PROGGED TO FALL INTO THE 2-4C RANGE AND WILL HAVE TO BE WATCHED CLOSELY AS TO WHETHER FROST MAY BECOME A POSSIBILITY. AFTER A COOL DAY SATURDAY...RAPID WARM-UP BEGINS SATURDAY NIGHT WITH GFS FORECASTED 850 MB TEMPS CLIMBING TO ALMOST 20C BY MONDAY NIGHT. THIS MAY BE A BIT FAST AND WILL NOT WARM HIGHS QUITE THAT QUICKLY...BUT BY TUESDAY TEMPS SHOULD BE WELL INTO THE 80S ACROSS THE AREA. BULK OF ENERGY WITH NEXT SYSTEM IS PROGGED TO REMAIN OVER THE UPPER MISSISSIPPI VALLEY BUT A WEAK FRONT MAY PUSH DOWN INTO ILLINOIS ON WEDNESDAY BRINGING A CHANCE OF PRECIP. WITH IMPRESSIVE TROUGH TAKING SHAPE ALONG THE WEST COAST HEIGHTS WILL FALL LITTLE IN THE MIDWEST WITH THIS SYSTEM AND RAIN PROBABLY WONT BE MORE THAN SCATTERED FOR MIDWEEK. 04 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 307 PM CDT WED SEP 12 2007 ILZ027-028-030-131100- KNOX-MARSHALL-STARK- 307 PM CDT WED SEP 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS THE AREA FRIDAY BRINGING SOME OF THE COOLEST WEATHER TO THE AREA IN ALMOST 6 MONTHS. HIGHS ON FRIDAY WILL ONLY RISE INTO THE 60S WITH EARLY MORNING LOWS SATURDAY IN THE UPPER 30S...WITH A FEW OF THE MORE FAVORED COLDER LOCATIONS DIPPING INTO THE MIDDLE 30S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ029-031-036>038-040>057-061>063-066>068-071>073-131100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN- MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-RICHLAND- SANGAMON-SCHUYLER-SCOTT-SHELBY-TAZEWELL-VERMILION-WOODFORD- 307 PM CDT WED SEP 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HARDIMAN
The national radar mosaic for the moment the first event began.
2 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57239, 57240.